MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Catalog Number AVSM08080
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent graft placement procedure in the cephalic arch via the left brachial cephalic fistula, the stent allegedly got stuck in the sheath after it was deployed.It was further reported that to get the stent out, the sheath was removed with the stent over the wire.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4: (expiry date: 09/2025).H11: section a: through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent graft placement procedure to treat multiple thrombectomies and repeat stenosis within the cephalic arch via the left brachial cephalic fistula, the stent allegedly got stuck in the sheath after it was deployed.It was further reported that the delivery system was removed with the introducer sheath as a single unit and another introducer sheath was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the 8f stent delivery system was returned for evaluation.The stent was deployed and missing as it was placed in the patient.The stent catheter was found introduced in an 8f introducer sheath.The delivery system and the introducer sheath were significantly contaminated with coagulated blood.However, the introducer sheath could be removed from the delivery system without causing any damages.Based on evaluation of the delivery system no indication for a product cause could be found.The tracking anatomy was reported not being tortuous or calcified and there were no reported issues during tracking the device to the target lesion.The stent was placed to treat a stenosis in the cephalic arch.Therefore, the investigation of the reported issue is closed with inconclusive result.Based on evaluation of the sample returned no indication for a product or manufacturing related cause could be found.A definite root cause for the reported issue could not be determined.Labeling review: relevant labeling supplied with this product was reviewed.Regarding accessories to be used the instruction for use states: "the covera¿ vascular covered stent device is an over-the-wire delivery system.The delivery system is compatible with 0.035 inch guidewires and 8f or 9f introducer sheaths." regarding precautions the instruction for use states: "stent graft dislodgement may occur during removal of the delivery system; therefore, careful attention should be paid during this portion of the procedure to prevent such occurrences." expiry date: 09/2025.H11: b5, h6 (result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18928710
Report Number9681442-2024-00052
Device Sequence Number18482811
Product Code PFV
UDI-Device Identifier00801741106309
UDI-Public(01)00801741106309
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAVSM08080
Device Lot NumberANHW3300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date06/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown